Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 649, NWS Jackson, MS

October 11, 2001Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 12:05 PM CDT for Morehouse Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 11, 2001, 12:05 PM CDT (17:05 UTC)
Expired
Oct 11, 2001, 12:45 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morehouse Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 10:00 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS54 KJAN 111706
SVRJAN
LAC067-111745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 1245 PM CDT

* AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTHWEST OF BASTROP...MOVING EAST AT 
  55 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BASTROP AT 1220 PM CDT
  BE NEAR BONITA AT 1235 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3300 9225 3281 9225 3287 9153 3301 9157

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 11:15 AM CDT, 50 minutes earlier.

Area forecast discussion, Oct 11, 11:15 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT THU OCT 11 2001

A QUICK DISCUSSION FOR THE UPDATE. REMOVED ANY MORNING WORDING AND
IN A FEW LOCATIONS MENTIONED AFTERNOON TIMING. ALSO LOWERED POPS
EVERYWHERE EXCEPT SE. THIS LOCATION HAS BETTER MOISTURE (LIX 12Z
SOUNDING) AND THERE ARE SMALL SHOWERS ALREADY MOVING NORTHWARD.

THE OTHER MAIN CHANGES ARE FOR THE TONIGHT PERIOD. LOWERED POPS TO
TREND ON THE SLOWER TIMING OF THE SYSTEM MOVING INTO/ACROSS THE
CWA. I LEFT LIKELY WEST OF THE MS RIVER AS THE LIKELY CONVECTIVE
SYSTEM WILL BE BEGINNING TO MOVE INTO THOSE PARISHES. LOWERED POPS
EAST OF THE RIVER AS MAIN RAIN AREA SHOULDNT MOVE IN UNTIL AFTER 6
AM.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

36

In the hours before

Special weather statement, Oct 11, 6:19 AM CDT, 5 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CDT THU OCT 11 2001

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL OCCUR OVER PARTS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI THIS
MORNING. THUNDERSTORMS WILL INCREASE ACROSS THE REGION DURING THE
AFTERNOON AND ISOLATED STORMS MAY BECOME SEVERE. THE BEST THREAT
FOR SEVERE STORMS WILL BE OVER SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND PARTS OF WEST MISSISSIPPI DURING THE LATE MORNING
AND EARLY AFTERNOON AND OVER EAST MISSISSIPPI LATER IN THE DAY.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND UP TO 70
MILES AN HOUR AND HAIL THE SIZE OF DIMES.

A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE
BOUNDARY IN THE MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE.

ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT.

...FLOODING...
RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD
FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY
CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE
FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF
THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL
PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME.
PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS
AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN
APPROACHING STANDING WATER ON ROADS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Oct 11, 10:40 AM CDT, 1 hour 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT THU OCT 11 2001

...THUNDERSTORMS...
THERE IS A RISK OF SCATTERED SEVERE THUNDERSTORMS OVER EXTREME
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON.
THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER MOST
OF MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE
THREAT WILL BE DAMAGING WINDS UP TO 70 MILES AN HOUR AND HAIL TO
THE SIZE OF DIMES. ISOLATED TORNADOES WILL BE POSSIBLE OVER
EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS
AFTERNOON.

A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF
THE BOUNDARY IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN
PLACE.

ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT.

...FLOODING...
RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD
FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY
CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE
FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF
THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL
PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME.
PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS
AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN
APPROACHING STANDING WATER ON ROADS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 12:44 PM CDTSevere Thunderstorm WarningJANMorehouse31 min
Oct 11, 12:48 PM CDTSevere Thunderstorm WarningJANMadison, Tensas57 min
Oct 11, 1:01 PM CDTTornado WarningJANMadison, Tensas44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.